Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 172, NWS Jacksonville, FL

July 1, 2001Jeff Davis County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 1, 2001, 4:42 PM EDT for Jeff Davis County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2001, 4:42 PM EDT (20:42 UTC)
Expired
Jul 1, 2001, 5:30 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jeff Davis County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1500 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:45 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 1, 2:45 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT SUN JUL 01 2001

CURRENTLY...SFC RIDGE AXIS APPEARS TO BE OVER THE SRN GA AREA ATTM
WITH TROUGHING OVER THE ERN GULF OF MEXICO HELPING TO ENHANCE A
RELATIVE LARGE AREA OF STRONG CONVECTION NEAR 26N85W. RADAR AND
VISIBLE LOOPS INDICATE SHOWERS AND STORMS FORMING ALONG CONVERGENCE
LINES AND THE ATLC SEA BREEZE. CURRENT TEMPS OVER INLAND FL COUNTIES
ARE CLOSE TO 90. EXPECT FURTHER BOUNDARY LAYER HEATING AND SFC
BOUNDARIES TO HELP INITIATE CONVECTION OVER CWA THROUGH LATE AFTN
AND EVENING.

FORECAST...MODELS ARE FAIRLY SIMILAR EXCEPT FOR A FEW DISCREPANCIES.
BELIEVE THE AVN AND ETA HAVE A BETTER HANDLE ON THE CURRENT WX
...ESPECIALLY CONSIDERING CONVECTION IN ERN GULF. ALOFT...THE 5H
RIDGE BUILDS OVER THE AREA THROUGH TUE BUT FAIRLY HIGH MOISTURE AND
WEAK DISTURBANCES ALOFT WILL CONTINUE SCT POPS EACH DAY. FEEL MAV
GUIDANCE MAY BE A LITTLE LOW FOR POPS OVER FL CWA FOR THIS PACKAGE
GIVEN THE AMPLE MOISTURE AND PWATS ABOVE 1.6 INCHES. MODELS ARE IN
AGREEMENT KEEPING HIGHEST MOISTURE AND VORT LOBE OVER THE NRN HALF
OF FA SO WILL LIKELY HAVE HIGHEST POPS THERE. SFC RIDGE EXPECTED TO
DROP SWD AS AN UNUSUALLY STRONG COLD FRONT MOVES INTO THE MID ATLC
AND SE STATES NEXT 2 DAYS...AND BUT DISSIPATES LATE TUE OVER CENTRAL
OR NRN GA. SHOULD CONTINUE TO SEE A DOMINATE ATLC SEA BREEZE...
...ALTHOUGH PERHAPS A SLOWER INLAND PROGRESSION...THROUGH TUE
PUSHING SOME OF THE HIGHER POPS AND STRONGER STORMS INLAND.

MARINE...OBS SHOW SE TO S WINDS 15 KT OR LESS OVER THE MARINE WATERS
WITH SEA ESTIMATED AROUND 2-3 FT. SE TO S WINDS WILL CONTINUE OVER
THE AREA THROUGH TUE NIGHT. MAY SEE A SLIGHT INCREASE IN AVERAGE
WIND SPEEDS /SEAS AS WEAK INVERTED LOW LEVEL TROUGH SCOOTS THROUGH
THE FL STRAITS (AND LIKELY ASSOCIATED WITH AN UPPER LEVEL LOW NOW
NEAR THE ERN BAHAMAS). THE AFFECT FOR OUR AREA MAY NOT BE REALIZED
UNTIL WED HOWEVER.

EXTENDED...LATEST AVN SHOWS MEAN TROUGHING IN THE ERN U.S. WITH
AMPLE MOISTURE ACROSS THE FA FOR CHANCES OF SHOWERS AND
THUNDERSTORMS CONTINUING. NOTED THAT AVN ALSO BRINGS UP MOISTURE
FROM SE AS UPPER LEVEL LOW AND SFC TROUGH MOVE ACROSS BAHAMAS AND FL
STRAITS. DUE TO THESE FEATURES FEEL LITTLE CHANGE WILL BE NEEDED TO
CURRENT FORECAST.

PRELIM
AMG 71/87/71/89 4635
SSI 75/88/74/87 2323
JAX 72/90/72/90 2423
GNV 72/91/72/92 3424 02

.JAX...
FL...NONE.
GA...NONE.

ARS

In the hours before

Special weather statement, Jul 1, 12:56 PM EDT, 3 hours 46 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1256 PM EDT SUN JUL 1 2001

SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. THIS IS IN RESPONSE TO
DAYTIME HEATING IN COMBINATION WITH A MOIST SOUTHEAST FLOW OVER THE
REGION. THE STRONGEST STORMS THIS AFTERNOON WILL BE OVER INTERIOR
COUNTIES...ESPECIALLY ALONG THE I-75 CORRIDOR.

THE STORMS WILL MOVE TOWARDS THE NORTH AT 10 TO 15 MPH. SOME
LOCATIONS WILL RECEIVE HEAVY RAINFALL BETWEEN 1 AND 2 INCHES IN A
SHORT PERIOD OF TIME. ISOLATED FLOODING OF LOW LYING AREAS OR AREAS
WITH POOR DRAINAGE WILL BE POSSIBLE.  IN ADDITION...FREQUENT DEADLY
LIGHTNING WILL OCCUR. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND
WIND GUSTS OVER 40 MPH. MOVE INSIDE AT THE FIRST SIGN OF THREATENING
SKIES OR SOUNDS OF THUNDER.

ONSHORE WINDS NEAR 10 MPH WILL BRING A CHANCE OF RIP CURRENTS AT
AREA BEACHES. SWIM AT GUARDED BEACHES IF VENTURING IN THE SURF.

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZAPPE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:30 PM EDTSevere Thunderstorm WarningJAXHamilton30 min
Jul 1, 3:48 PM EDTSevere Thunderstorm WarningJAXBacon42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.